New and confused!
I'm new to this forum and looking for some advice!
I have been wearing contact lenses for about 10 years and recently started to develop dryness, I went to see an opthamologist who did the Schirmer test which came back low and he said I had quite severe dry eyes and prescribed me Artelac Rebalance drops (does anyone use these?) and recommended I reduce wear of contact lenses, which I did.
Anyway I went for a contact lense check up and my optician did the yellow staining test and said my eyes were well over 10 seconds and fine, however lately I've been getting a burning sensation in my left eye which I wouldn't describe as painful, just uncomfortable.
I don't really wear my contacts much anymore and use my drops 3 times a day like I was told but there doesn't seem to be much of an improvement. My eyes are a little red but I wouldn't say extremely so although I do have quite veiny eyes.
So I'm quite confused as to whether I have dry eyes or not :-/ and also why they seem to be getting worse instead of better.
Any help would be appreciated!!
Hi. Welcome to the group. I probably won't be much help on this one. Never heard of those drops. But, thought I'd mention that I have had the experience of feeling both better and worse simultaneously from certain drops. The drops were doing what they were supposed to, so helping, but I was slightly allergic to an inactive ingredient in them, so they caused a new problem at the same time.
Same thing happened when I first did lid scrubs. Doc had told me to use diluted baby shampoo. Scrubs helped, but also I had stinging from that, so I stopped using the baby shampoo. Found out years later, with tests, I'm allergic to an ingredient in the baby shampoo. So I do better using Ocusoft Plus.
Just a thought.
I'm just concerned that it's something a bit more sinister than dry eyes. My left eye has been burning pretty much constantly for 3 days now and there's like a red half circle of veins in my left eye, although you can only see if you get really close. It's all only one eye though, my right one feels fine.
I also keep getting a slightly blurry eye in my left eye, especially after using my drops for a few minutes or so!
Does this sound like anyone else's experience of dry eye? I'm getting concerned about corneal erosions etc.
Hi. It is not unusual to have blurry vision immediately after using drops, particularly if the drops are thicker. this blurriness is temporary. Also keep in mind, that lubricant gels and drops may cause blurred vision for longer periods of time.
I don't know about corneal erosion symptoms. I would think that if your eye has been sore constantly for 3 days, you may want to contact an eye doctor.
Hi Jen! Welcome to the forum! I have never heard of those drops so sorry I can't make any comment there. Did your opth do a thorough exam? Meaning, use of a slit lamp, dyes in your eye etc.? First opth I went to who was a corneal specialist did not diagnose me correctly, although he seemed to be thorough. A couple weeks later, I got a correct diagnosis and found out that along with dry eye, I also had MGD/blepharitis allergic conjunctivitis and unfortunately, map-dot-fingerprint. Map-dot can cause erosions and for the first time, I understood what was going on with my eyes and why bland drops did zero to help me. Once I was put on the correct drops, my eyes felt better. Not normal, but better. I am not sure how long it's been since you've seen an opth but if you are in pain and thinking it may be an erosion/abrasion, I'd say go for another exam, either with the doc you saw and express your concerns or with someone new if you feel he was not on the ball. If you can go to a corneal specialist, that might be a good thing for you, although my diagnosis was made by a retinal specialist who just happened to be a whole lot more thorough and seemingly knowledgable about dry eye and conditions that may also be present. Just being told you have dry eye is not a diagnosis; you need to be told why and what else is going on in your eyes to cause this. There is a reason why so many folks on this forum have been to multiple opthamologists, seeking an accurate diagnosis and treatment plan. Unfortunately, there is also alot of trial and error in terms of treatment. And for some reason, just because someone is an opthamologist does not guarantee you an accurate diagnosis. Not sure why but very frustrating.
As far as vision being blurry, certain drops,mainly thick ones, can sometimes cause this for a minute or so.
I'd go back to see someone (not an optician or optometrist-you need an opth ) if I was still in pain.
Thanks for your help.
I rang my local optometrist department who said I had to go to GP and if they thought serious would refer.
I went to see GP who thinks I was slightly allergic to drops and had contracted allergic conjunctivitis and has given me some drops for that and some new artificial tears - optive? And said I should see an improvement in a few days :-)